Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Blood test done for thyroid. Prescribed euthyrox and selenious yeast tablets. Are these safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
I have a question about some blood tests results for a thyroid test.
FT3= 4.67 pmol/L 3.5-6.5
FT4= 15.75 pmol/L 11.50-22.70
TSH 4.133 mU/L 0.550-4.780
AntiTPO >1300.0 IU/mL 0-60 extremely high
Anti TG 230 IU/mL 0-60 also high
TRAb 3.4 U/L 0.0-1.5 high
This is for my friend. We live in China. The Chinese hospital has given her Euthyrox to take and Selenious Yeast tablets, but she is unsure whether or not this is accurate and will be helpful or harmful.
Posted Wed, 1 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Michelle Gibson James 1 hour later
HI, thanks for using healthcare magic

The results indicate that your friend has euthyroid hypothyroidism, this means that though t3 and t4 are normal, the fact that anti tpo is so high indicates that there are a high level of antibodies for the thyroid gland which puts her at risk for developing symptomatic hypothyroidism.

Anti TPO stands for anti thyroid peroxide which is one of the anti bodies against the thyroid gland.It is the most sensitive marker for auto immune thyroid disease.
The other antibody , anti tg is also high.

There have been medical studies that have looked at persons like your friend who are euthyroid (this means that the T4 and T3 are normal ) with high antibodies. Medication was given to some and they were compared with those who did not receive any medication.
Those who received medication had a decrease in the level of antibodies present , this may prevent or delay the onset of hypothyroidism.

It would be best, considering the high levels of the antibodies, that your friend uses the medication recommended.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor